Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Feb 1, 2015, 4:05 AM CST. It took effect at Feb 1, 2015, 9:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2015, 4:05 AM CST (10:05 UTC)
- In effect from
- Feb 1, 2015, 9:00 AM CST
- Expired
- Feb 2, 2015, 3:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
850 WHUS73 KMKX 011005 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CST SUN FEB 1 2015 ...NORTHEAST WINDS INCREASE TO GALES LATER THIS MORNING... ..NORTHEAST WINDS WILL CONTINUE TO STRENGTHEN TO GALE FORCE BY MID-MORNING AS DEEPENING LOW PRESSURE APPROACHES THE REGION. THE NORTHEAST GALES WILL BUILD HIGH WAVES. THE GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING AS THE LOW PASSES TO THE SOUTH OF THE AREA. WINDS WILL EASE OVERNIGHT INTO EARLY MONDAY MORNING...BUT WAVES WILL BE SLOWER TO SUBSIDE UNTIL MONDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR A TIME AFTER THE GALE WARNING EXPIRES. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND COLDER TEMPERATURES BEING PULLED ACROSS LAKE MICHIGAN WILL ALSO PRODUCE HEAVY FREEZING SPRAY LATER TODAY THROUGH LATE TONIGHT. LMZ645-646-011815- /O.EXT.KMKX.SC.Y.0013.000000T0000Z-150201T1500Z/ /O.NEW.KMKX.GL.W.0003.150201T1500Z-150202T0900Z/ /O.NEW.KMKX.UP.W.0003.150201T1500Z-150202T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 AM CST SUN FEB 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTHEAST 15 TO 25 KNOTS...RISING UP TO 30 KNOTS WITH GUSTS TO 35 KNOTS BY MID-MORNING INTO TONIGHT. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 5 TO 7 FEET...BUILDING TO 8 TO 12 FEET LATE THIS MORNING INTO TONIGHT. WAVES SUBSIDING TO 5 TO 8 FEET MONDAY MORNING AND 2 TO 4 FEET BY MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY LATER THIS MORNING INTO LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-011815- /O.EXT.KMKX.SC.Y.0013.000000T0000Z-150201T1500Z/ /O.NEW.KMKX.GL.W.0003.150201T1500Z-150202T0900Z/ /O.NEW.KMKX.UP.W.0003.150201T1500Z-150202T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 405 AM CST SUN FEB 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTHEAST 15 TO 25 KNOTS...RISING UP TO 30 KNOTS WITH GUSTS TO 35 KNOTS BY MID-MORNING INTO TONIGHT. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 4 TO 8 FEET...BUILDING TO 8 TO 12 FEET LATE THIS MORNING INTO TONIGHT. WAVES SUBSIDING TO 5 TO 8 FEET MONDAY MORNING AND 2 TO 4 FEET BY MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY LATER THIS MORNING INTO LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
4 follow-up statements
104 WHUS73 KMKX 011529 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CST SUN FEB 1 2015 ...GALE FORCE WIND GUSTS AND HEAVY FREEZING SPRAY... ..NORTHEAST GALE FORCE WIND GUSTS WILL CONTINUE TODAY AND INTO TONIGHT AS DEEPENING LOW PRESSURE MOVES FROM MISSOURI TO ALONG THE OHIO RIVER. THE WINDY CONDITIONS WILL RESULT IN VERY HIGH WAVES. WINDS WILL EASE OVERNIGHT INTO EARLY MONDAY MORNING...BUT WAVES WILL BE SLOWER TO SUBSIDE UNTIL MONDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR A TIME AFTER THE GALE WARNING EXPIRES. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND COLDER TEMPERATURES BEING PULLED ACROSS LAKE MICHIGAN WILL ALSO PRODUCE HEAVY FREEZING SPRAY LATER TODAY THROUGH LATE TONIGHT. LMZ645-646-012330- /O.EXP.KMKX.SC.Y.0013.000000T0000Z-150201T1500Z/ /O.CON.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CST SUN FEB 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHEAST UP TO 30 KNOTS WITH GUSTS TO 35 KNOTS. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 8 TO 12 FEET. WAVES SUBSIDING TO 5 TO 8 FEET MONDAY MORNING AND 2 TO 4 FEET BY MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-012330- /O.EXP.KMKX.SC.Y.0013.000000T0000Z-150201T1500Z/ /O.CON.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 929 AM CST SUN FEB 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHEAST UP TO 30 KNOTS WITH GUSTS TO 35 KNOTS. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 8 TO 12 FEET. WAVES SUBSIDING TO 5 TO 8 FEET MONDAY MORNING AND 2 TO 4 FEET BY MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY LATER THIS MORNING INTO LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
261 WHUS73 KMKX 012144 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CST SUN FEB 1 2015 ...GALE FORCE WIND GUSTS AND HEAVY FREEZING SPRAY INTO TONIGHT... ..NORTHEAST GALE FORCE WIND GUSTS WILL CONTINUE TONIGHT...AS DEEPENING LOW PRESSURE MOVES FROM MISSOURI TO ALONG THE OHIO RIVER. THE WINDY CONDITIONS WILL RESULT IN VERY HIGH WAVES. WINDS WILL EASE OVERNIGHT INTO EARLY MONDAY MORNING...BUT WAVES WILL BE SLOWER TO SUBSIDE UNTIL MONDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR A TIME AFTER THE GALE WARNING EXPIRES. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND COLDER TEMPERATURES BEING PULLED ACROSS LAKE MICHIGAN WILL ALSO PRODUCE HEAVY FREEZING SPRAY THROUGH LATE TONIGHT. THE FREEZING SPRAY MAY LINGER INTO MONDAY. LMZ645-646-020545- /O.CON.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 PM CST SUN FEB 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS: NORTH TO NORTHEAST UP TO 35 KNOTS. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT...AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 6 TO 12 FEET TONIGHT. WAVES SUBSIDING TO 4 TO 8 FEET MONDAY MORNING...AND 2 TO 5 FEET MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY. THE FREEZING SPRAY MAY LINGER INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-020545- /O.CON.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 344 PM CST SUN FEB 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS: NORTHEAST UP TO 35 KNOTS...SOME GUSTS TO 40 KNOTS. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT...AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 8 TO 12 FEET TONIGHT. WAVES SUBSIDING TO 5 TO 8 FEET MONDAY MORNING...AND 2 TO 5 FEET MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY LATER THIS MORNING INTO LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
917 WHUS73 KMKX 020249 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CST SUN FEB 1 2015 ...GALE FORCE WIND GUSTS AND HEAVY FREEZING SPRAY INTO TONIGHT... ..NORTHEAST GALE FORCE WIND GUSTS WILL CONTINUE TONIGHT...AS DEEPENING LOW PRESSURE MOVES FROM MISSOURI TO ALONG THE OHIO RIVER. THE WINDY CONDITIONS WILL RESULT IN VERY HIGH WAVES. WINDS WILL EASE OVERNIGHT INTO EARLY MONDAY MORNING...BUT WAVES WILL BE SLOWER TO SUBSIDE UNTIL MONDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR A TIME AFTER THE GALE WARNING EXPIRES. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND COLDER TEMPERATURES BEING PULLED ACROSS LAKE MICHIGAN WILL ALSO PRODUCE HEAVY FREEZING SPRAY THROUGH LATE TONIGHT. THE FREEZING SPRAY MAY LINGER INTO MONDAY. LMZ645-646-020900- /O.CON.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CST SUN FEB 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS: NORTH TO NORTHEAST GALES TO 35 KNOTS. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT...AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 6 TO 12 FEET TONIGHT. WAVES SUBSIDING TO 4 TO 8 FEET MONDAY MORNING...AND 2 TO 5 FEET MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY. THE FREEZING SPRAY MAY LINGER INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-020900- /O.CON.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 849 PM CST SUN FEB 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS: NORTHEAST GALES TO 35 KNOTS. WINDS TURN NORTH AND DECREASE TO 15 TO 25 KNOTS OVERNIGHT... AND 10 TO 15 KNOTS LATE MONDAY MORNING. * WAVES: 8 TO 12 FEET TONIGHT. WAVES SUBSIDING TO 5 TO 8 FEET MONDAY MORNING...AND 2 TO 5 FEET MONDAY AFTERNOON. * WINDS AND WAVES WILL PRODUCE HEAVY FREEZING SPRAY LATER THIS MORNING INTO LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
187 WHUS73 KMKX 020910 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 AM CST MON FEB 2 2015 ...WINDS WILL CONTINUE TO EASE BUT WAVES WILL BE SLOWER TO SUBSIDE... .NORTHWEST WINDS WILL LOWER BELOW SMALL CRAFT ADVISORY LEVELS THIS MORNING...BUT WAVES WILL BE SLOWER TO SUBSIDE. LOCATIONS NORTH OF MILWAUKEE WILL SEE WAVES FALL BELOW SMALL CRAFT LEVELS JUST AFTER MID-MORNING...BUT IT WILL TAKE UNTIL MID-AFTERNOON FOR WAVES TO FALL BELOW CRITERIA SOUTH OF MILWAUKEE. LMZ645-646-021600- /O.EXP.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.EXP.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ /O.NEW.KMKX.SC.Y.0014.150202T0910Z-150202T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 AM CST MON FEB 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. THE HEAVY FREEZING SPRAY WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH UP TO 30 KNOTS BECOMING NORTHWEST 15 TO 25 KNOTS LATER THIS MORNING...TURNING WEST 10 TO 15 KNOTS EARLY THIS AFTERNOON. * WAVES: 5 TO 8 FEET...SUBSIDING TO 3 TO 4 FEET THIS AFTERNOON. * WINDS AND WAVES WILL PRODUCE FREEZING SPRAY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-021600- /O.EXP.KMKX.GL.W.0003.000000T0000Z-150202T0900Z/ /O.EXP.KMKX.UP.W.0003.000000T0000Z-150202T0900Z/ /O.NEW.KMKX.SC.Y.0014.150202T0910Z-150202T1600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 310 AM CST MON FEB 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING HAS EXPIRED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE HEAVY FREEZING SPRAY WARNING IS NO LONGER IN EFFECT. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 15 TO 25 KNOTS...TURNING WEST 10 TO 15 KNOTS LATE THIS MORNING. * WAVES: 4 TO 7 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 1, 3:40 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 1, 3:40 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST SUN FEB 1 2015
.SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
FIRST ROUND OF ENHANCED FORCING WITH OMEGA WITH 850-700 MB WAA
MOVING ACROSS SRN WISCONSIN NOW...WITH ENHANCED BANDS ON REGIONAL
RADAR FROM S CNTRL IA TO WRN IL IN LINE WITH STRONGER FRONTOGENETIC
RESPONSE THAT LIFTS NORTH TO THE IL/WI BORDER REGION AROUND 12Z.
THOUGH THIS STRONGER FORCING REMAINS JUST TO THE SOUTH WITH THE 700
MB BAROCLINIC ZONE...MODELS SHOW A SECOND FRONTOGENETIC BAND IN
RESPONSE TO THE DEFORMATION ZONE TO THE NORTH OF THE 700 MB LOW
MOVING OVER SRN WI ROUGHLY ALONG THE I-94 CORRIDOR THIS AFTERNOON.
WIND NOW BECOMING A MAJOR FACTOR AS ALL MODELS HAVE DEEPENED LOW AND
INCREASED WIND SPEEDS AT/BELOW 1000 FT. THAT ARE MIXING DOWN TO THE
SURFACE. WILL BE SEEING GUSTS OF 30 TO 35 MPH. WHILE WINDS AND TREES
WILL LIMIT VSBY REDUCTIONS FROM FALLING TO 1/4 MILE FOR A PROLONGED
DURATION...OVER MOST OF SOUTHERN WISCONSIN THE HIGHER GUSTS ALONG
LAKESIDE COUNTIES AND THE HEAVIER SNOW SOUTH OF MILWAUKEE...PUT
RACINE AND KENOSHA INTO A BLIZZARD WARNING WHERE PROLONGED 1/4 MILE
VSBYS ARE EXPECTED.
WILL BE ADDING IOWA...DANE...AND JEFFERSON TO WINTER STORM
WARNING...AS WELL AS SHEBOYGAN AND OZAUKEE FOR HIGHER SNOW AMOUNTS
AS WELL AS WINDS. ALSO ADDED MARQUETTE...GREEN LAKE AND FOND DU LAC
COUNTIES TO THE ADVISORIES FOR THE HIGHER SNOW/WIND COMBINATION.
SNOW WILL BE TAPERING OFF FROM NW TO SOUTHEAST THROUGH THE LATE
AFTERNOON AND EVENING...WITH SNOW ENDING AROUND 06Z WITH
FORCING SHIFTING EAST AS MID-UPPER LEVEL TROUGH AXES .
.LONG TERM...
MONDAY AND MONDAY NIGHT... FORECAST CONFIDENCE MEDIUM.
NORTHWEST FLOW ALOFT WILL RESUME OVER THE UPPER MIDWEST AND SURFACE
HIGH PRESSURE WILL DRIFT ACROSS THE MID MISSISSIPPI RIVER VALLEY ON
MONDAY. PLAN ON QUIET WEATHER... LIGHTER WESTERLY WINDS AND A PERIOD
OF SUNNY SKIES.
A 500MB SHORTWAVE TROUGH WILL TREK ALONG AN 850MB BAROCLINIC ZONE
THROUGH EASTERN IOWA... NORTHERN IL AND SOUTHWEST WI MON NIGHT AND
BRING A CHANCE FOR LIGHT SNOW TO SOUTHERN WI. THE LIFT WILL BE WEAK
AND BRIEF SO LESS THAN AN INCH EXPECTED. PLUS... THE NAM IS THE ONLY
MODEL SPREADING SNOW VERY FAR INTO THE MKX AREA- THE GFS AND ECMWF
ARE FURTHER SOUTH.
TUESDAY AND TUESDAY NIGHT... FORECAST CONFIDENCE MEDIUM.
THE MODELS ARE IN FAIR AGREEMENT FOR ANOTHER ROUND OF SNOW ACROSS
SOUTHERN WI TUE EVENING WITH A CLIPPER. BUMPED UP POPS TO LIKELY FOR
PORTIONS OF MKX AREA. SNOW AMOUNTS WILL BE LIGHT... IN THE 0.5 TO 2
INCH RANGE. THE OMEGA WILL BE STRONGER WITH THIS CLIPPER THAN THE
TUE NIGHT ONE BECAUSE OF SOME HELP FROM 850MB WARM AIR ADVECTION AND
UPPER DIVERGENCE WITH AN APPROACHING UPPER JET STREAK... BUT A
WEAKER 500MB SHORTWAVE.
WEDNESDAY THROUGH SATURDAY... FORECAST CONFIDENCE MEDIUM.
ARCTIC AIR WILL SETTLE OVER THE UPPER GREAT LAKES IN THE WAKE OF THE
TUE NIGHT SYSTEM. A LINGERING TIGHT PRESSURE GRADIENT AND COLD AIR
ADVECTION WILL LEAD TO LOW WIND CHILL TEMPS WED THROUGH THU NIGHT.
WIND CHILLS WILL FALL INTO THE NEGATIVE UPPER TEENS. WEATHER WILL BE
QUIET THROUGH FRIDAY.
SOUTHWEST WINDS WILL MODIFY TEMPS FRIDAY AND SATURDAY. THE WARM AIR
ADVECTION WILL BRING OUR NEXT CHANCE FOR PRECIP INTO SOUTHERN WI
OVER THE WEEKEND AS WELL. THE GFS IS WARMER AND WOULD SUGGEST A
CHANCE FOR A WINTRY MIX. THE ECMWF REMAINS COLD ENOUGH FOR SNOW
CHANCES.
&&
.AVIATION/12Z TAFS/...
COMING SOON.
&&
.MARINE...
COMING SOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ046-
047-056-057.
BLIZZARD WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
WIZ071-072.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ051-
058-059.
LM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR LMZ643>646.
GALE WARNING FROM 9 AM THIS MORNING TO 3 AM CST MONDAY FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...MRCHazardous weather outlook, Jan 31, 3:34 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CST SAT JAN 31 2015 WIZ046-047-051-052-056>060-062>072-012145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 334 PM CST SAT JAN 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING GOES INTO EFFECT FOR FAR SOUTHEAST WISCONSIN AND FAR SOUTHERN WISCONSIN THIS EVENING...WITH WINTER WEATHER ADVISORIES FOR MOST OF THE REST OF SOUTHERN WISCONSIN. SNOW WILL OVERSPREAD THE AREA GRADUALLY FROM THE SOUTH THROUGH THE EVENING AND CONTINUE INTO SUNDAY EVENING...AS LOW PRESSURE INTENSIFIES FROM THE CENTRAL GREAT PLAINS TO ACROSS THE OHIO RIVER VALLEY. SNOW WILL BECOME HEAVY AT TIMES OVER FAR SOUTHEASTERN WISCONSIN WHERE LAKE EFFECT SNOW WILL COMBINE WITH THE SNOW FROM THE LOW PRESSURE AREA. BLOWING AND DRIFTING SNOW IS EXPECTED OVER ALL OF THE AREA WITH GUSTS BETWEEN 25 MPH AND 30 MPH...AND A FEW GUSTS TO 35 MPH ALONG THE LAKE MICHIGAN SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE WINTER STORM WARNING AND WINTER WEATHER ADVISORIES WILL CONTINUE UNTIL THE SNOW WINDS DOWN LATE SUNDAY NIGHT. HEAVY SNOW TOTALS ARE EXPECTED NEAR THE LAKE AND NEAR THE ILLINOIS BORDER...WITH MODERATE AMOUNTS INLAND. BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH SUNDAY NIGHT. WIND CHILL TEMPERATURES WILL APPROACH 20 BELOW ZERO LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS BRISK NORTHWEST WINDS BRING ARCTIC AIR TO THE REGION. WIND CHILL VALUES WILL APPROACH 20 BELOW ZERO AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-012145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 PM CST SAT JAN 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS EVENING INTO SUNDAY FOR INCREASING NORTHEAST WINDS AS DEEPENING LOW PRESSURE MOVES FROM THE GREAT PLAINS TO ACROSS THE OHIO RIVER VALLEY. THE STRONG WINDS WILL BUILD HIGH WAVES. THE BRISK WINDS...HIGH WAVES AND COLD AIR TEMPERATURES WILL PRODUCE FREEZING SPRAY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE SMALL CRAFT ADVISORY CONTINUES SUNDAY INTO MONDAY MORNING AS BRISK NORTHEAST WINDS AND HIGH WAVES CONTINUE THROUGH SUNDAY...BEFORE WINDS BECOME NORTHWESTERLY ON SUNDAY NIGHT INTO MONDAY AS THE LOW PRESSURE WILL PASS TO THE SOUTH OF THE REGION SUNDAY INTO EARLY MONDAY. FREEZING SPRAY IS ALSO EXPECTED...WITH HEAVY FREEZING SPRAY POSSIBLE SUNDAY NIGHT. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:05 AM CST | Heavy Freezing Spray Warning | MKX | 23 hr | |
| Feb 1, 4:08 AM CST | Blizzard Warning | MKX | Kenosha, Racine | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.